Hail, Potter
- When
- June 11, 3:50 PM CST
- Where
- Potter County, 2 mi N of Bushland
- Measured
- 1 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 35.217, -101.883
and several small tornadoes during the afternoon and into the evening hours. Large hail damaged roofs and broke windows and skylights in the Amarillo area and damaged or destroyed crops in the southwest Texas panhandle.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms across the central and western Texas panhandle produced large and damaging hail...damaging winds...and several small tornadoes during the afternoon and into the evening hours. Large hail damaged roofs and broke windows and skylights in the Amarillo area and damaged or destroyed crops in the southwest Texas panhandle. High winds blew down trees and damaged signs and trailers in the southern Texas panhandle. The tornadoes caused damage to crops and uprooted trees across the southern Texas panhandle. No injuries were reported from the severe weather.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 11, 1:15 PM CST, 2 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 215 PM CDT SAT JUN 11 2005 .DISCUSSION... WEAK SURFACE LOW OVER EAST CENTRAL NM THIS AFTERNOON WITH ONE BOUNDARY EXTENDING FROM AROUND KGAG TO JUST WEST OF KAMA AND THEN TO NEAR PORTALES NM. DRYLINE EXTENDS FROM EASTERN NM NEAR PORTALES SOUTHWARD. CU FIELD DEVELOPING THIS AFTERNOON FROM AROUND KRTN SOUTH TO NEAR KSRR OR SANTA ROSA NM. LOW CLOUDS HUNG IN LONGER TODAY THAN YESTERDAY ACROSS MUCH OF THE FORECAST AREA...BUT ARE BEGINNING TO SEE CLEARING TAKING PLACE FROM SOUTHWEST TO NORTHEAST ACROSS THE TX PANHANDLE THIS AFTERNOON. FEEL ANY ORGANIZED CONVECTION WILL LIKELY ADVECT INTO THE PANHANDLES RATHER THAN DEVELOP OVER THE FORECAST AREA...BUT COULD SEE ISOLATED STORMS POSSIBLY DEVELOPING BETWEEN KAMA AND KLBB AND ALSO BETWEEEN KAMA AND KGAG LATE THIS AFTERNOON. BEST CHANCES THOUGH LATER THIS EVENING AND OVERNIGHT AS SHORTWAVE ENERGY EJECTS EASTWARD OUT OF THE SOUTHWESTERN STATES AND LOW LEVEL NOCTURNAL SOUTHERLY JET SETS UP ONCE AGAIN OVER THE FORECAST AREA. DEPENDING ON TIMING OF SHORTWAVE TROUGH SUNDAY...SHOULD SEE SOME OVERNIGHT CONVECTION LINGERING INTO EARLY SUNDAY. THUS...INTRODUCED POPS IN THE SUNDAY MORNING GRIDS INSTEAD OF THE ZERO POPS PREVIOUSLY. AS THE UPPER TROUGH MAKES ITS WAY INTO EASTERN NM AND THE WESTERN PANHANDLES BY LATE SUNDAY...MAY SEE CONVECTION BREAK OUT ACROSS THE EASTERN SECTIONS OF THE FORECAST AREA AS THIS SYSTEM KICKS THE DRYLINE EASTWARD INTO WESTERN OK. KEPT SLIGHT CHANCE TO CHANCE POPS FOR SUNDAY NIGHT...ALTHOUGH BUMPED THEM UP SLIGHTLY. LEFT TEMPS AND DEW POINT GRIDS ALONE EXCEPT FOR SOME MINOR TWEAKING. ANY MINOR CHANGES TO GRIDS WERE IN THE DAYS 1 TO 3 PERIOD AND LEFT LATER PERIODS ALONE. DRIER AND WARMER CONDITIONS NEXT WEEK WITH POSSIBLY NORTHWEST FLOW PATTERN RETURNING AROUND WEDNESDAY OR THURSDAY. THIS MAY CAUSE CONVECTION TO TRACK SOUTHEAST OUT OF CO AND NM...BUT CONFIDENCE IS LOW THIS EARLY. WILL LEAVE POP GRIDS ALONE FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 61 86 60 84 / 40 30 30 0 BEAVER OK 64 81 63 85 / 40 40 40 0 BOISE CITY OK 57 80 57 83 / 40 20 20 0 BORGER TX 66 85 64 86 / 40 30 30 0 BOYS RANCH TX 61 86 59 86 / 40 20 20 0 CANYON TX 61 87 59 85 / 40 30 30 0 CLARENDON TX 65 88 64 87 / 40 30 30 0 DALHART TX 59 83 58 84 / 40 20 20 0 GUYMON OK 62 81 60 85 / 40 30 30 0 HEREFORD TX 61 87 59 87 / 40 20 20 0 LIPSCOMB TX 65 83 63 86 / 40 40 40 0 PAMPA TX 65 85 64 85 / 40 30 30 0 SHAMROCK TX 66 88 67 88 / 40 40 40 0 WELLINGTON TX 66 90 67 89 / 40 40 40 0 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 13/11
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 302 PM CDT SAT JUN 11 2005 OKZ001>003-TXZ001>020-121100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 302 PM CDT SAT JUN 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... ...TORNADO WATCH NUMBER 460 IN EFFECT UNTIL 900 PM CDT FOR THE WESTERN THIRD OF THE TEXAS AND OKLAHOMA PANHANDLES... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON ...THIS EVENING...AND TONIGHT ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL... DAMAGING WINDS AND A FEW TORNADOS. LOCALLY HEAVY RAINS WILL ALSO POSE A THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ON SUNDAY...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE EASTERN TWO-THIRDS OF THE TEXAS AND OKLAHOMA PANHANDLES. THE PRIMARY SEVERE WEATHER THREAT WILL BE FROM DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES ARE ENCOURAGED TO MONITOR THE LATEST FORECASTS AND BE READY FOR ACTIVATION THIS AFTERNOON THROUGH TONIGHT...AND AGAIN SUNDAY. SLATTERY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 436 PM CDT SAT JUN 11 2005 TXZ012-112230- POTTER-RANDALL- 436 PM CDT SAT JUN 11 2005 ...TORNADO WATCH IN EFFECT FOR THE WESTERN AND CENTRAL PANHANDLES UNTIL 900 PM CDT... A STRONG THUNDERSTORM JUST WEST OF BUSHLAND AT 430 PM CDT WILL MOVE NORTHEAST AT 25 MPH. THE STORM SHOULD REMAIN TO THE NORTHWEST OF THE AMARILLO CITY LIMITS AND AFFECT MAINLY RURAL AREAS OF WESTERN POTTER COUNTY THROUGH 530 PM CDT. THE STORM HOWEVER...COULD EVENTUALLY MOVE OVER BOYS RANCH ROAD NEAR VALLEY DE ORO. DIME SIZE HAIL...45 MPH WIND GUSTS AND VERY HEAVY RAIN IS EXPECTED WITH THIS STORM. SP
The Amarillo radar (KAMA), 16 km away, was scanning. The volume nearest the first event began at 21:50 UTC.
34 hail, 6 tornado, 6 thunderstorm wind, 1 funnel cloud. Local standard time, as filed.
Several roofs and skylights were damaged by the large hail.
Several roofs and skylights were damaged by the large hail and some windows were broken.
A few roofs and skylights were damaged by the large hail.
Damage to several roofs along with broken windows and skylights from the large hail.
Reported at Hungate Road and Interstate 27.
Damage to several roofs and broken skylights.
The cone shaped tornado was verified by video from storm chasers and remained over open country where it damaged or destroyed crops such as cotton...milo and wheat. No injuries were reported. The tornado path length and path width were estimated.
A small and brief tornado remained over open country and was verified by storm chaser's video. The tornado caused no damage or injuries. The tornado path length and path width were estimated.
The small tornado remained over open country and was verified by video from broadcast media. No damage or injuries were reported. The tornado path length and path width were estimated.
The large hail damage or destroyed crops such as wheat...cotton...and corn.
A second touchdown of the earlier tornado which was also verified by video from broadcast media. The small tornado remained over open country where it caused no damage or injuries. The tornado path length and path width were estimated.
Large hail damaged or destroyed corn...wheat and cotton crops.
A small rope tornado remained over open country and was verified by trained spotter's video. No damage or injuries were reported. The tornado path length and path width were estimated.
A small tornado remained over open country along State Highway 207 next to Prairie Dog Town Fork Creek. Three large trees were reportedly airborne by the tornado. The tornado path length and path width were estimated. No other damage or injuries were reported.
High winds caused damage to signs and light damage to trailers at the Lone Star Trailer Park.
Damage to several roofs from the large hail.
Several trees blown down by the high winds.
Reported at Lake Tanglewood.
Measured at the Texas MesoNet site located near Hereford.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyThe tornado archive for Texas, 2005Warnings in Texas, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460082, 5460083, 5460084, 5460085, 5460086, 5460087, 5460088, 5460089, 5460090, 5460091, 5460092, 5460093, 5460094, 5460095, 5460344, 5460345, 5460346, 5460242, 5460347, 5460348, 5460349, 5460350, 5460351, 5460352, 5460353, 5460354, 5460355, 5460081, 5460356, 5460357, 5460358, 5460359, 5460360, 5460361, 5460362, 5460363, 5460364, 5460365, 5459383, 5459384, and more.